Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 186, NWS Atlanta, GA

August 1, 2013Forsyth County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Aug 1, 2013, 9:53 AM EDT for Forsyth County, Fulton County, Georgia. It took effect at Aug 2, 2013, 1:28 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2013, 9:53 AM EDT (13:53 UTC)
In effect from
Aug 2, 2013, 1:28 AM EDT
Expired
Aug 2, 2013, 10:46 PM EDT
In force
21 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Forsyth County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 9.30 ft at Aug 2, 2013, 7:00 AM EDT.

actionminormoderate51008/0108/0208/0308/04
Action stage
6 ft
Minor stage
7 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WGUS42 KFFC 011353
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 AM EDT THU AUG 1 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES.

.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC117-121-020353-
/O.NEW.KFFC.FL.W.0186.130802T0100Z-130803T1040Z/
/APHG1.1.ER.130802T0100Z.130802T1800Z.130803T0440Z.NO/
953 AM EDT THU AUG 1 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL SATURDAY MORNING.
* AT 9 AM THURSDAY THE STAGE WAS 4.9 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 7.7 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING 
  WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS 
  WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE 
  ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE 
  YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD.

$$
9 follow-up statements
261 
WGUS82 KFFC 011845
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT THU AUG 1 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA...
 
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

GAC117-020224-
/O.EXT.KFFC.FL.W.0185.000000T0000Z-130802T0224Z/
/CMGG1.1.ER.130801T0605Z.130801T1245Z.130801T2024Z.UU/
245 PM EDT THU AUG 1 2013

...FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL THIS EVENING. 
* AT 145 PM TODAY THE STAGE WAS 8 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 6 FEET. 
* THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT 8 FEET...MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD 
  PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA
  HIGHWAY OR GEORGIA HIGHWAY 9. MOST OF THE SIDEWALK AND BOARDWALK OF
  THE BIG CREEK GREENWAY WILL BE UNDER A FOOT OR TWO OF WATER. THE 
  AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND THREE FEET OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND FOUR FEET OF WATER.

$$

GAC117-121-020844-
/O.CON.KFFC.FL.W.0186.130802T0100Z-130803T1040Z/
/APHG1.1.ER.130802T0100Z.130802T1800Z.130803T0440Z.NO/
245 PM EDT THU AUG 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* FROM TONIGHT UNTIL SATURDAY MORNING.
* AT 230 PM TODAY THE STAGE WAS 5.2 FEET...AND FALLING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 7.7 FEET BY FRIDAY MIDDAY. THE CREEK WILL FALL 
  BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING 
  WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS 
  WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE 
  ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE 
  YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD.

$$
039 
WGUS82 KFFC 011905 CCA
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT THU AUG 1 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA...
 
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

GAC117-020224-
/O.EXT.KFFC.FL.W.0185.000000T0000Z-130802T0224Z/
/CMGG1.1.ER.130801T0605Z.130801T1245Z.130801T2024Z.UU/
245 PM EDT THU AUG 1 2013

...FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL THIS EVENING. 
* AT 145 PM TODAY THE STAGE WAS 8 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 6 FEET. 
* THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT 8 FEET...MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD 
  PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA
  HIGHWAY OR GEORGIA HIGHWAY 9. MOST OF THE SIDEWALK AND BOARDWALK OF
  THE BIG CREEK GREENWAY WILL BE UNDER A FOOT OR TWO OF WATER. THE 
  AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND THREE FEET OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND FOUR FEET OF WATER.

$$

GAC117-121-020844-
/O.COR.KFFC.FL.W.0186.130802T0100Z-130803T1040Z/
/APHG1.1.ER.130802T0100Z.130802T1800Z.130803T0440Z.NO/
245 PM EDT THU AUG 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* FROM TONIGHT UNTIL SATURDAY MORNING.
* AT 230 PM TODAY THE STAGE WAS 5.2 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 7.7 FEET BY FRIDAY MIDDAY. THE CREEK WILL FALL 
  BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING 
  WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS 
  WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE 
  ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE 
  YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD.

$$
582 
WGUS82 KFFC 012205
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT THU AUG 1 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

 
GAC117-020315-
/O.EXT.KFFC.FL.W.0185.000000T0000Z-130802T0315Z/
/CMGG1.1.ER.130801T0605Z.130801T1245Z.130801T2115Z.UU/
605 PM EDT THU AUG 1 2013

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL THIS EVENING. 
* AT 6 PM THURSDAY THE STAGE WAS 6.8 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 6 FEET. 
* THE RIVER WILL CONTINUE TO FALL... AND FALL BELOW FLOOD STAGE BY 
  MID THIS EVENING. 
* AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL 
  FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT 
  ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE 
  SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. 
  THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. 

$$

GAC117-121-021205-
/O.EXT.KFFC.FL.W.0186.130802T0520Z-130803T1340Z/
/APHG1.1.ER.130802T0520Z.130802T1800Z.130803T0740Z.NO/
605 PM EDT THU AUG 1 2013

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* FROM AFTER MIDNIGHT TOMORROW UNTIL SATURDAY MORNING.
* AT 6 PM THURSDAY THE STAGE WAS 5.5 FEET AND RISING.
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* THE CREEK IS FORECASTED TO RISE ABOVE FLOOD STAGE BY MIDNIGHT TONIGHT 
  AND CONTINUE TO RISE TO NEAR 7.5 FEET BY EARLY SATURDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE SOMETIME SATURDAY MORNING.
* AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING 
  WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS 
  WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE 
  ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE 
  YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD.

$$
557 
WGUS82 KFFC 020116
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
916 PM EDT THU AUG 1 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

 
GAC117-020146-
/O.CAN.KFFC.FL.W.0185.000000T0000Z-130802T0315Z/
/CMGG1.1.ER.130801T0605Z.130801T1245Z.130801T2216Z.UU/
916 PM EDT THU AUG 1 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CREEK NEAR CUMMING.
* THIS TAKES AFFECT IMMEDIATELY.
* FOR THIS EVENING. 
* AT 9 PM THURSDAY THE STAGE WAS 4.4 FEET AND FALLING.
* FLOOD STAGE IS 6 FEET. 
* THE CREEK HAS FALLEN BELOW FLOOD STAGE AND WILL CONTINUE TO FALL.
* AT 4 FEET...BANKFULL CONDITIONS ARE REACHED IN SOME LOW LYING 
  AREAS OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA
  HIGHWAY OR GEORGIA HIGHWAY 9. A SMALL PORTION OF THE SIDEWALK ON 
  THE BIG CREEK GREENWAY UNDER MAJORS ROAD WILL BEGIN TO FLOOD. 

$$

GAC117-121-021516-
/O.EXT.KFFC.FL.W.0186.130802T0528Z-130803T1318Z/
/APHG1.1.ER.130802T0528Z.130802T1200Z.130803T0718Z.NO/
916 PM EDT THU AUG 1 2013

...THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* FROM AFTER MIDNIGHT TONIGHT UNTIL SATURDAY MORNING.
* AT 9 PM THURSDAY THE STAGE WAS 6.1 FEET AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* THE CREEK IS FORECAST TO RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT 
  AND CONTINUE TO RISE TO NEAR 7.5 FEET BY FRIDAY EARLY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE SOMETIME SATURDAY MORNING.
* AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING 
  WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS 
  WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE 
  ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE 
  YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD.

$$
107 
WGUS82 KFFC 020733
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 AM EDT FRI AUG 2 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 


GAC117-121-022133-
/O.CON.KFFC.FL.W.0186.000000T0000Z-130803T1318Z/
/APHG1.1.ER.130802T0412Z.130802T0630Z.130803T0718Z.NO/
333 AM EDT FRI AUG 2 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL SATURDAY MORNING. 
* AT 2 AM FRIDAY THE STAGE WAS 8 FEET...AND RISING.
* MINOR FLOODING will continue. 
* FLOOD STAGE IS 7 FEET. 
* THE RIVER WILL FALL TO BELOW FLOOD STAGE BY EARLY 
  TOMORROW.
* AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING 
  WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS 
  WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE 
  ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE 
  YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD.

  

$$
724 
WGUS82 KFFC 021133
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 AM EDT FRI AUG 2 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

 
GAC117-121-030133-
/O.EXT.KFFC.FL.W.0186.000000T0000Z-130803T2100Z/
/APHG1.1.ER.130802T0412Z.130802T1200Z.130803T1500Z.NO/
733 AM EDT FRI AUG 2 2013

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL SATURDAY AFTERNOON. 
* AT 6 AM FRIDAY THE STAGE WAS 9.3 FEET...AND RISING.
* MINOR FLOODING will continue. 
* FLOOD STAGE IS 7 FEET. 
* THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING.
* AT 9 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  THE BIG CREEK GREENWAY EXPERIENCES SIGNIFICANT FLOODING...WHICH 
  RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. THIS 
  ESPECIALLY OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL 
  BRIDGE ROAD AND ROCK HILL PARK. A LARGE PORTION OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BE FLOODED.


$$
447 
WGUS82 KFFC 021742
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EDT FRI AUG 2 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

 
GAC117-121-030742-
/O.EXT.KFFC.FL.W.0186.000000T0000Z-130803T1525Z/
/APHG1.1.ER.130802T0412Z.130802T1045Z.130803T0925Z.NO/
142 PM EDT FRI AUG 2 2013

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL SATURDAY MORNING. 
* AT 1 PM FRIDAY THE STAGE WAS 8.7 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING IS FORECAST TO CONTINUE. THE CREEK WILL 
  FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING.
* FLOOD STAGE IS 7 FEET. 
* AT 9 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  THE BIG CREEK GREENWAY EXPERIENCES SIGNIFICANT FLOODING...WHICH 
  RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. THIS 
  ESPECIALLY OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL 
  BRIDGE ROAD AND ROCK HILL PARK. A LARGE PORTION OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BE FLOODED.
  

$$
215 
WGUS82 KFFC 022144
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT FRI AUG 2 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN GEORGIA...
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 


GAC117-121-031144-
/O.CON.KFFC.FL.W.0186.000000T0000Z-130803T1525Z/
/APHG1.1.ER.130802T0412Z.130802T1045Z.130803T0925Z.NO/
544 PM EDT FRI AUG 2 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL EARLY SATURDAY MORNING. 
* AT 5 PM FRIDAY THE STAGE WAS 7.8 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND FORECAST TO CONTINUE. THE CREEK
  WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. 
* FLOOD STAGE IS 7 FEET. 
* AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING 
  WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS 
  WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE 
  ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE 
  YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD.

$$
174 
WGUS82 KFFC 030246
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 PM EDT FRI AUG 2 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES

 
GAC117-121-030316-
/O.CAN.KFFC.FL.W.0186.000000T0000Z-130803T1525Z/
/APHG1.1.ER.130802T0412Z.130802T1045Z.130802T2325Z.NO/
1046 PM EDT FRI AUG 2 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CREEK NEAR ALPHARETTA.
* THIS TAKES EFFECT IMMEDIATELY.
* UNTIL SATURDAY MORNING. 
* AT 10 PM FRIDAY THE STAGE WAS 5 FEET AND FALLING.
* FLOOD STAGE IS 7 FEET. 
* THE CREEK HAS FALLEN BELOW FLOOD AND WILL CONTINUE TO FALL.
* AT 6 FEET...BANKFULL CONDITIONS ARE REACHED ALONG THE CREEK 
  BETWEEN CUMMING IN FORSYTH COUNTY...TO ALPHARETTA AND ROSWELL IN 
  NORTH FULTON COUNTY. SOME LOW LYING SPOTS ALONG THE BIG CREEK 
  GREENWAY WILL BEGIN TO FLOOD WITH A FEW INCHES OF WATER UPSTREAM 
  AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD. WATER WILL 
  BEGIN TO ENTER LOW PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON 
  RIDGE ROAD.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 1, 7:41 AM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 1, 7:41 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 AM EDT THU AUG 1 2013

.PREV DISCUSSION...

SHORT TERM /TODAY THROUGH FRIDAY/...
/ISSUED 417 AM EDT THU AUG 1 2013/
AREA REMAINS IN NORTHWEST FLOW AND VORT MAX MOVING ACROSS THE STATE
THIS MORNING LED TO SHOWERS AND ISOLD THUNDERSTORMS ACROSS THE AREA
OVERNIGHT. THIS VORT MAX WILL SHIFT EAST OF THE CWA THIS MORNING AND
WITH THE LOSS OF THIS UPPER LEVEL SUPPORT...DEVELOPMENT FOR TODAY
WILL SHIFT TOWARDS THE SFC TROUGH THAT WILL BE OVER CENTRAL GEORGIA
THIS AFTERNOON. HI RES MODELS ARE IN DECENT AGREEMENT WITH HANDLING
CONVECTION TODAY. AREA OF RAIN SHOULD CONTINUE TO SHIFT EAST AND
SOUTH THIS MORNING AND WEAKEN BY MID-MORNING AS THE VORT MAX EXITS
THE CWA. HI-RES MODELS ARE CONSISTENT WITH REDEVELOPMENT THIS
AFTERNOON AND THINK THE LOCAL WRF AND WRF NMM ARE HANDLING THIS
AFTERNOON THE BEST...AS COMPARED TO THE HRRR. THEY SUGGEST BETTER
POPS WILL BE LOCATED NEAR THE SFC TROUGH AND FORECAST IS CONSISTENT
WITH THIS...CHANCE TO LIKELY POPS ACROSS CENTRAL GEORGIA FOR THE
AFTERNOON. COULD SEE SOME DEVELOPMENT NORTH OF THIS BOUNDARY SO HAVE
CARRIED SLIGHT TO LOW END CHANCE POPS ACROSS NORTH GEORGIA...HOWEVER
CONFIDENCE ON DEVELOPMENT ACROSS THAT AREA INTO THE LATE MORNING AND
AFTERNOON IS LOW.

CLOUD COVERAGE SHOULD DECREASE FOR THE AFTERNOON AS COMPARED TO THIS
MORNING AND THUS CENTRAL GEORGIA SHOULD SEE DECENT INSTABILITY
VALUES THIS AFTERNOON. FORECAST CAPE VALUES ARE AROUND 2000 J/KG FOR
THIS AFTERNOON WITH AROUND 25 TO 30KTS OF DEEP LAYER SHEAR. THIS IS
ENOUGH FOR A FEW STORMS ACROSS CENTRAL GEORGIA THIS AFTERNOON TO
BECOME STRONG WITH THE MAIN THREAT BEING STRONG WINDS.
OVERNIGHT...TWO TO FOUR INCHES FELL ACROSS PORTIONS OF NORTH
GEORGIA...PROMPTING A FLASH FLOOD WARNING. RAINFALL TOTALS FOR TODAY
THOUGH /EXCLUDING WHAT HAS ALREADY FALLEN/ SHOULD GENERALLY BE AN
INCH OR LESS SO NO WIDESPREAD FLOODING IS EXPECTED...HOWEVER GIVEN
POTENTIAL FOR ISOLATED HIGHER AMOUNTS WILL HAVE TO CONTINUE TO
MONITOR FOR LOCALIZED FLOODING.

WITH BOTH THE LOSS OF DAYTIME HEATING TODAY AND THE SFC TROUGH
SHIFTING EAST TONIGHT...CONVECTION SHOULD DIMINISH QUICKLY. HIGH
PRESSURE BUILDING IN FOR FRIDAY WILL KEEP THE CWA DRY FOR THE MOST
PART. ONLY MENTIONED SLIGHT CHANCE ACROSS FAR SOUTHEAST CENTRAL
GEORGIA FOR FRIDAY AFTERNOON...CLOSER TO THE BETTER MOISTURE.

11

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED 417 AM EDT THU AUG 1 2013/
WEAK COLD FRONT COULD SHIFT BACK A LITTLE NORTHWARD FRIDAY
AFTERNOON ACROSS THE SOUTHERN CWFA...AND PROVIDE A FOCUS FOR
SHOWERS AND THUNDERSTORMS. CONVECTION SHOULD BEGIN TO DIMINISH
WITH THE LOSS OF HEATING...SO HAVE ONLY LINGERED POPS INTO THE
EVENING HOURS. THE FRONT MAY PROVIDE FOCUS FOR SHOWERS AND
THUNDERSTORMS ACROSS THE SOUTHERN PORTION OF THE CWFA DURING THE
DAY SATURDAY. THERE ARE SOME DIFFERENCES BETWEEN THE MODELS FOR
SATURDAY. THE NAM IS PRODUCING MORE PRECIP THAN THE GFS...THINK
THIS IS BECAUSE IT IS PICKING UP A SHORTWAVE IN THE NW FLOW. FOR
NOW...WILL TAKE A COMPROMISE FOR POPS.

BOUNDARY WILL SLIP SOUTH ACROSS THE REGION SUNDAY INTO MONDAY.
MODELS ARE HAVING SOME DIFFERENCES FOR MAX TEMP VALUES BOTH
DAYS...BUT IF THE BOUNDARY IS OVERHEAD...THIS COULD BE MEAN MORE
PRECIP/CLOUDS SO HAVE BUMPED TEMPS DOWN A FEW DEGREES.

A MORE DIURNAL PATTERN IS EXPECTED FOR THE MIDDLE PART OF THE WEEK
AS HIGH PRESSURE MOVES OVERHEAD. A FRONT MAY BEGIN TO IMPACT THE
REGION BY THE END OF THE WEEK.

NLISTEMAA

&&

.AVIATION...
12Z UPDATE...
OVERALL CIGS ARE IFR TO MVFR HOWEVER SEEMS TO BE SOME HOLES IN THE
LOWER CLOUDS ACROSS THE TAF SITES. STILL POTENTIAL FOR THESE LOWER
CIGS SO HAVE LEANED TOWARD THE WORSE CONDITIONS. SHOULD IMPROVE
THIS MORNING AND BECOME SCT TO BKN THIS AFTERNOON. SHRA HAS
SUBSIDED ACROSS MUCH OF THE AREA THIS MORNING...ALTHOUGH STILL A
CHANCE OF SHRA AT MCN. FOR THE AFTERNOON...BEST CHANCE OF TSRA IS
ACROSS CENTRAL GEORGIA WITH THE MOST LIKELY CHANCE AT MCN...BUT
CHANCES ARE STILL ON THE LOW SIDE.

//ATL CONFIDENCE...12Z UPDATE...
HIGH CONFIDENCE ON WIND. MEDIUM CONFIDENCE ON VSBYS. LOW
CONFIDENCE ON CIGS.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          89  68  90  71 /  40  10  10  10
ATLANTA         87  70  88  72 /  30  10  10  10
BLAIRSVILLE     83  62  85  66 /  40  10  10  10
CARTERSVILLE    87  66  89  69 /  20  10  10  10
COLUMBUS        91  74  92  74 /  50  20  10  10
GAINESVILLE     86  69  87  69 /  60  10  10  10
MACON           90  71  92  73 /  70  20  20  10
ROME            88  66  89  69 /  20  10  10  10
PEACHTREE CITY  88  67  89  70 /  30  10  10  10
VIDALIA         88  72  92  75 / 100  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....NLISTEMAA
AVIATION...11
Hazardous weather outlook, Aug 1, 5:52 AM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 AM EDT THU AUG 1 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
552 AM EDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF
NORTHERN GEORGIA MAINLY THIS MORNING. DRIER AIR WILL SETTLE OVER
THE NORTH BY THE AFTERNOON...WHICH WILL HELP DIMINISH THE CHANCES
FOR STORMS DURING THE AFTERNOON. ACROSS CENTRAL AND SOUTHERN
PORTIONS OF THE AREA...SCATTERED THUNDERSTORMS ARE EXPECTED
THROUGH THE EARLY EVENING HOURS. THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WIND GUSTS TO 40 MPH
AND OCCASIONAL LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 1, 6:51 AM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
651 AM EDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      4 NNW TALKING ROCK      34.57N 84.53W
08/01/2013                   GILMER             GA   EMERGENCY MNGR

            SWIFT WATER RESCUE BEING PERFORMED AT A HOME ON AVERY
            DRIVE.

&&

NLIST
Local storm report, Aug 1, 9:49 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 AM EDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       6 NE NELSON             34.44N 84.30W
08/01/2013  M4.43 INCH       PICKENS            GA   COCORAHS

            4.43 INCHES OF RAIN WAS MEASURED BY A COCORAHS OBSERVER.

&&

RWILLIS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 9:09 PM EDTSpecial Weather StatementFFCPolk51 min
Jul 31, 10:18 PM EDTSpecial Weather StatementFFCChattooga, Floyd42 min
Aug 1, 12:58 AM EDTSpecial Weather StatementFFCDawson32 min
Aug 1, 1:54 AM EDTFlash Flood WarningFFCCherokee, Dawson, Forsyth, Pickens6 hr
Aug 1, 6:07 AM EDTFlash Flood WarningFFCGilmer6 hr
Aug 1, 7:31 AM EDTRiver Flood WarningFFCForsyth14 hr
Aug 1, 7:44 AM EDTAreal Flood WarningFFCPickens6 hr
Aug 1, 12:00 PM EDTAreal Flood WarningFFCGilmer6 hr
Aug 1, 6:36 PM EDTSpecial Weather StatementFFCWilcox24 min
Aug 1, 6:59 PM EDTSpecial Weather StatementFFCCrisp31 min
Aug 1, 7:35 PM EDTSpecial Weather StatementFFCMadison25 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.